Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Fatigue and AnemiaFatigue and Anemia
           
Rollover images to visit our other forums!
  
  • Email Email
  • Glossary Glossary


do these meds cause facial wasting?
Feb 21, 2005

dear doctor,I started treatment in july 2004.It consisted of sustiva and truvada.It was easy to take and from what i have read is associated with low facial wasting.Unfortunately I could not take the sustiva due to really bad depression.My doctor switched me to lexiva-norvir(100mg) with truvada once a day.he said my cd4s were to high to go on viramune.I am toleratating the lexiva norvir well, yet I am scared about facial wasting and lipo on this combo.Do you know if this combo causes this? He says no.If it does I might want to ask him about viramune again.Please respond . Thankyou

Response from Dr. Frascino

Hello,

Our understanding of the exact causes of lipoatrophy (fat wasting) remains incomplete, to put it politely. What we do know is that certain HIV meds are much more likely to be associated with lipoatrophy than others, the biggest culprit being D4T. There are other factors involved as well. From a drugs that are associated with lipoatrophy perspective, your current regimen, Lexiva/Norvir and Truvada, looks good. However these medications are relatively new, so we are still learning about potential "longer term" toxicities and side effects. Stay tuned; we'll keep you posted if new information becomes available. For now it appears you're on a good regimen, which hopefully will suppress your viral load to undetectable limits and allow your CD4 cells to continue to climb while not inducing significant lipoatrophy.

Good luck.

Dr. Bob


Previous
Videx EC, Viread, Reyataz, and Norvir Connected to Bad Fatigue?
Next
Donation and a big thanks

  
  • Email Email
  • Glossary Glossary


 
 
Advertisement




Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement